My dad

Your usernames

Cns lymphoma.

Methotrexate chemotherapy side effects. Cns lymphoma, large diffuse B cell tumour on the brain. Is confusion, restlessness and aggression post chemo normal?.

Blog Entry

My dad

My dad has recently been diagnosed with Cns lymphoma, large aggressive diffuse B cell. He was admitted to hospital on the 3rd June following a seizure, he has had various tests and scans to reveal a mass on his brain. Over the last month before his diagnosis his speech was becoming more blurred and he struggled to get the words out. His movement has become shuffly too. He has recieved his first dose of methotrexate chemotherapy last Friday and since then he is very confused, restless, and is being quite aggressive. Are these symptoms side effects of the drug? He has not slept for 3 days? He is still in hospital as the doctors won't send him home while he is so restless and confused. I really do feel that if he came home he would be a bit more settled? I would be very grateful for some advice. Thank you
Comments
  • Hi there,

    Welcome to the site no one wants to join. I'm sorry you need to be here, but for help and support from people who understand what you are going through there is no better place.

    You can find information about methotrexate on the Macmillan site here:

    http://www.macmillan.org.uk/Cancerinformation/Cancertreatment/Treatmenttypes/Chemotherapy/Individualdrugs/Methotrexate.aspx

    I have looked through the usual side effects and there is no mention of your Dad's symptoms, but if he has a mass on his brain I believe that could cause the symptoms. It does sound as though your Dad is in the best place whilst he is being treated; hospitals don't like keeping people in any longer than necessary.

    You can get professional advice from the nurses on the Macmillan helpline; they are very experienced and very patient. The number is:

    0808 808 0000 open Mon - Fri from 9am to 8pm.

    You might find it useful to also join the group "Carers only" where you will get advice and support from other carers.

    I hope your father responds well to the chemo and that you soon see again the Dad that you know and love.

    Big hugs,

    Colin xxx


  • Hey, Thank you for the quick response. I too have looked at the side effects and can't really see the similarities. I'm trying to think that when the chemo kicks in then these symptoms will reduce? I will phone the helpline thank you. Thank you so much Louise

Page 1 of 1 (2 items)